Alert archive / South Carolina / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 109, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 25, 2018, 9:14 PM EDT for 4 counties in South Carolina. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2018, 9:14 PM EDT (01:14 UTC)
- Expired
- Jun 25, 2018, 10:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bamberg County, SC, Calhoun County, SC, Clarendon County, SC, Orangeburg County, SC
The radar
The Columbia radar (KCAE), 82 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 9:22 PM EDT | TSTM WND DMG | 2 Wnw Orangeburg, SC | SC HIGHWAY PATROL REPORTED TREES DOWN ON RIVERBANK DRIVE AT SUMMER CREEK DRIVE. TIME ESTIMATED BASED ON RADAR. |
| Jun 25, 9:27 PM EDT | TSTM WND DMG | Cordova, SC | THE CORDOVA POST OFFICE REPORTED TREES DOWN IN THE TOWN OF CORDOVA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 1:02 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 1.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -350 J/kg
- Mixed-layer LCL
- 1777 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
955
WUUS52 KCAE 260114
SVRCAE
SCC009-017-027-075-260200-
/O.NEW.KCAE.SV.W.0109.180626T0114Z-180626T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
914 PM EDT MON JUN 25 2018
The National Weather Service in Columbia has issued a
* Severe Thunderstorm Warning for...
Southeastern Calhoun County in central South Carolina...
Southwestern Clarendon County in central South Carolina...
Bamberg County in central South Carolina...
Orangeburg County in central South Carolina...
* Until 1000 PM EDT.
* At 914 PM EDT, severe thunderstorms were located along a line
extending from near St. Matthews to near Ulmer, moving southeast at
25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Orangeburg, Bamberg, Brookdale, Holly Hill, Branchville, Summerton,
Bowman, Elloree, Santee, Ehrhardt, Cameron, Eutawville, Rowesville,
Olar, Vance, Cordova, Cope, Govan, Wilkinson Heights and Edisto.
This includes the following highways...
Interstate 26 between mile markers 144 and 169.
Interstate 95 between mile markers 85 and 113.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection seek shelter inside a sturdy building and stay
away from windows.
Report any hail, damaging winds or flooding directly to the Columbia
National Weather Service at 803 234 4115 when it is safe to do so.
You can also send reports by Facebook or Twitter to NWSColumbia or by
e-mail at NWS.Columbia@noaa.gov.
&&
LAT...LON 3346 8016 3345 8022 3330 8025 3327 8030
3326 8043 3329 8049 3333 8051 3313 8089
3306 8090 3310 8094 3303 8108 3316 8123
3322 8122 3368 8073 3367 8056 3365 8054
3366 8051 3362 8005
TIME...MOT...LOC 0114Z 297DEG 23KT 3361 8075 3315 8124
HAIL...<.75IN
WIND...60MPH
$$
fwa1 follow-up statement
713
WWUS52 KCAE 260159
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
959 PM EDT MON JUN 25 2018
SCC009-017-027-075-260208-
/O.EXP.KCAE.SV.W.0109.000000T0000Z-180626T0200Z/
Calhoun SC-Clarendon SC-Bamberg SC-Orangeburg SC-
959 PM EDT MON JUN 25 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CALHOUN...
SOUTHWESTERN CLARENDON...BAMBERG AND ORANGEBURG COUNTIES WILL EXPIRE
AT 1000 PM EDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and frequent lightning are still possible with these
thunderstorms.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central South Carolina.
LAT...LON 3346 8016 3345 8022 3330 8025 3327 8030
3326 8043 3329 8049 3333 8051 3313 8089
3306 8090 3310 8094 3303 8108 3316 8123
3322 8122 3368 8073 3367 8056 3365 8054
3366 8051 3362 8005
TIME...MOT...LOC 0158Z 297DEG 23KT 3349 8047 3303 8096
$$
fwaWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 7:43 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 25, 7:43 PM EDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Columbia SC 743 PM EDT Mon Jun 25 2018 .SYNOPSIS... A cold front will push into the forecast area tonight and Tuesday bringing showers and thunderstorms. Tuesday should be the coolest day in the past week or so due mainly to increased cloud cover. A more climatological pattern unfolds for the remainder of the period with increasing moisture and ridging into the Southeast. This pattern supports scattered diurnal thunderstorms and above normal temperatures. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... The main concern will be the possibility of severe thunderstorms and localized flooding. Mesoanalysis indicated weak to moderate instability across the area with DCAPE values up to 1400 J/kg. The Storm Prediction Center has the northern half of SC under a severe thunderstorm watch until 10 pm. Large hail and damaging winds are the main threats. Widespread convection across the Pee Dee region will move off the coast early this evening. Next wave of convection approaching from the west will affect the area through around Midnight. HRRR has widespread showers and thunderstorms east of the forecast area by 07Z. There will still be a chance of showers during the early morning hours with the cold front in the area. Also, both the HRRR and RAP showed short wave energy crossing the area...moving east of the Midlands around 08Z. Expect overnight lows in the low to mid 70s. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... An upper trough will slowly move eastward from the Great Lakes into New England during this time period. Scattered to numerous showers and thunderstorms are forecast for Tuesday through Wednesday ahead of this trough, while a drying trend starts on Thursday as a front pushes offshore. Temperatures will be near normal Tuesday and Wednesday and then above normal on Thursday. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... High pressure aloft builds over the Mid Atlantic States this weekend. This results in an onshore flow across the region which will likely enhance the seabreeze front. Temperatures will be above normal with the H5 heights. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... Numerous showers and thunderstorms will persist across the TAF sites through 26/03z. Visbilities down to 2SM and gusts to 35 knots will be possible with the strongest storms. Expect showers to persist until 26/09z. Showers and thunderstorms will be possible after 26/19z on Tuesday with an upper trough providing additional forcing to a moist summer time airmass. EXTENDED AVIATION OUTLOOK...Restrictions possible each day in early morning fog plus mainly afternoon and evening thunderstorms. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. && SYNOPSIS...99 NEAR TERM...99 SHORT TERM...99 LONG TERM...99 AVIATION...99
Hazardous weather outlook, Jun 25, 2:17 AM EDT, 18 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 217 AM EDT Mon Jun 25 2018 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-260630- Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield- McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington- Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon- Bamberg- 217 AM EDT Mon Jun 25 2018 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and Tonight. Thunderstorms with damaging wind and hail will be possible this afternoon and tonight. The threat will be greatest this evening. There will also be a possibility of very heavy rain leading to localized flooding this afternoon and especially tonight. It will be hot today with heat index values peaking near 105. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and tonight.
In the hours before
Local storm report, Jun 25, 8:33 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
833 PM EDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG 2 NNE AIKEN 33.56N 81.72W
06/25/2018 AIKEN SC LAW ENFORCEMENT
SHERIFFS DISPATCH REPORTED MULTIPLE TREES
DOWN ACROSS THE COUNTY.
&&
LCVLocal storm report, Jun 25, 8:39 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
839 PM EDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST 3 SSW WINNSBORO MILLS 34.32N 81.11W
06/25/2018 M47 MPH FAIRFIELD SC AWOS
A WIND GUST OF 47 MPH AT THE FAIRFIELD
COUNTY AIRPORT AT 815 PM.
&&
LCVLocal storm report, Jun 25, 8:40 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
840 PM EDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM TSTM WND GST 2 WNW AUGUSTA 33.47N 82.04W
06/25/2018 M47 MPH RICHMOND GA ASOS
CORRECTS PREVIOUS TSTM WND GST REPORT FROM 2
WNW AUGUSTA. A WIND GUST OF 47 MPH WAS
MEASURED AT DANIEL FIELD IN AUGUSTA.
&&
LCVLocal storm report, Jun 25, 8:47 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
847 PM EDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG KEYSVILLE 33.23N 82.23W
06/25/2018 BURKE GA LAW ENFORCEMENT
SHERIFF DISPATCH REPORTED A TREE DOWN JUST
SOUTH OF KEYSVILLE ON HIGHWAY 88.
&&
LCVLocal storm report, Jun 25, 8:52 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
852 PM EDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND GST 2 SSE COLUMBIA 33.97N 81.02W
06/25/2018 M47 MPH RICHLAND SC MESONET
RCWINDS MESONET RECORDED A WIND GUST OF 47
MPH AT WILLIAMS BRICE STADIUM AT 835 PM.
&&
LCVLocal storm report, Jun 25, 9:09 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
909 PM EDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM TSTM WND DMG 2 NNE EVANS 33.54N 82.14W
06/25/2018 COLUMBIA GA LAW ENFORCEMENT
SHERIFFS DISPATCH REPORTED MULTIPLE TREES
DOWN ACROSS THE COUNTY. HAIL OF UNKNOWN SIZE
WAS REPORTED IN THE TOWN OF GROVETOWN.
&&
LCVThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:05 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Fairfield, Kershaw, Lancaster, Richland | 40 min |
| Jun 25, 8:06 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Lexington | 39 min |
| Jun 25, 8:14 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Orangeburg, Sumter | 61 min |
| Jun 25, 8:28 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg, Barnwell, Orangeburg | 62 min |
| Jun 25, 8:43 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Kershaw, Lee, Richland, Sumter | 47 min |
| Jun 25, 8:45 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Kershaw, Lancaster | 60 min |
| Jun 25, 8:55 PM EDT | Areal Flood Advisory | CAE | Calhoun, Lexington | 65 min |
| Jun 26, 5:38 PM EDT | Special Weather Statement | CAE | Lancaster, Newberry | 52 min |
| Jun 26, 6:12 PM EDT | Special Weather Statement | CAE | McCormick | 63 min |
| Jun 26, 6:18 PM EDT | Severe Thunderstorm Warning | CAE | McCormick | 42 min |
| Jun 26, 6:24 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Kershaw, Lexington, Newberry, Richland | 36 min |
| Jun 26, 6:40 PM EDT | Severe Thunderstorm Warning | CAE | Lexington, Newberry, Saluda | 35 min |
| Jun 26, 6:56 PM EDT | Severe Thunderstorm Warning | CAE | McCormick | 64 min |
| Jun 26, 7:01 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Lexington, Richland | 44 min |
| Jun 26, 7:11 PM EDT | Special Weather Statement | CAE | Kershaw, Lancaster | 64 min |
| Jun 26, 7:25 PM EDT | Areal Flood Advisory | CAE | Kershaw, Lancaster | 2 hr |
| Jun 26, 7:29 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Lexington, Saluda | 46 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.